Nebraska, 2013Damaging Winds and Heavy Rain in Nebraska, June 21 to 22, 2013
June 21 to 22, 2013 · NWS GID · 7 events in 3 counties and zones
This late Friday evening kicked off a stretch of four consecutive nights of strong-severe storms within South Central Nebraska. This opening act featured damaging wind gusts of 60-65 MPH along the leading edge of a line of severe thunderstorms across far west-northwest portions of the area, with all severe weather reports confined to western Dawson and Valley counties between 950-1100 pm CDT.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
This late Friday evening kicked off a stretch of four consecutive nights of strong-severe storms within South Central Nebraska. This opening act featured damaging wind gusts of 60-65 MPH along the leading edge of a line of severe thunderstorms across far west-northwest portions of the area, with all severe weather reports confined to western Dawson and Valley counties between 950-1100 pm CDT. A few of the most notable reports included estimated 60 MPH gusts in Gothenburg, measured 63 MPH gusts at the Ord airport, and a machine shed destroyed approximately 11 miles west of Ord. Although severe weather only impacted a small portion of South Central Nebraska, widespread non-severe storms tracked across many areas north of Interstate 80 all night long and even past sunrise on the 22nd. Rainfall totals in most places measured no more than 1-2 inches, although an isolated much-higher amount of 3.60 inches was reported 7.5 miles west-northwest of Genoa.
Severe storms initially flared up in western Nebraska during the late afternoon and early evening hours before tracking east toward northwest portions of South Central Nebraska, generally along and near a weak cold front roughly bisecting Nebraska from southwest-to-northeast. Shortly before entering the local area into western Dawson County, storms organized into a generally north-south oriented squall line, sending severe outflow winds surging out ahead. As the line tracked just outside of the local area across Custer County, the leading edge started to bow out, enhancing damaging gusts as the outflow raced into Valley County between 1030-1100 pm CDT. Shortly thereafter, the outflow surged well-ahead of the main area of storms, diminishing the damaging wind threat by midnight CDT. Large-scale forcing for this event was aided by subtle disturbances passing through the Central Plains in modest southwesterly flow aloft, along the southeast periphery of a broad trough anchored by a Pacific Northwest closed low. In addition to convergence along the aforementioned surface front, the nocturnal upscale growth of storms was aided by the development of a 40-50 knot southerly low level jet evident at 850 millibars. Late evening severe weather parameters in South Central Nebraska featured mixed-layer CAPE around 2000 J/kg and 0-6 kilometer deep layer wind shear around 35 knots.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Jun 21, 4:20 AM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Jun 21, 4:20 AM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
520 AM CDT FRI JUN 21 2013
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 430 AM CDT FRI JUN 21 2013
AN AREA OF DECAYING THUNDERSTORMS ACROSS WESTERN PORTIONS OF THE
FORECAST AREA THIS MORNING HAS CAUSED SOME LOCALIZED HEAT BURSTS THE
PAST FEW HOURS...WITH HOLDREGE JUMPING TO 97 DEGREES JUST BEFORE 4
AM CDT THIS MORNING. OTHERWISE...HAVE SEEN A FEW LESS DRAMATIC
SPIKES IN TEMPERATURES AND WINDS AS THESE THUNDERSTORMS CONTINUE
TO DECAY...WITH ANY AREAS THAT HAVE SPIKED EXPECTED TO MODIFY
BEFORE DAYBREAK AS THE RESPONSIBLE THUNDERSTORM ACTIVITY CONTINUES
TO WANE.
FOR TODAY...EXPECT SKIES TO BEGIN TO CLEAR BY LATE MORNING ACROSS
THE REGION...WITH A MOSTLY SUNNY AFTERNOON IN STORE FOR MOST
LOCATIONS. THE STORY DURING THE DAYTIME HOURS WILL BE VERY GUSTY
SOUTHERLY WINDS AS THE PRESSURE GRADIENT REMAINS TIGHT...JUST
AHEAD OF A STALLED OUT COLD FRONT THAT EXTENDS FROM NORTHEASTERN
SOUTH DAKOTA INTO EASTERN COLORADO. WITH THE STRONG SOUTHERLY
WINDS AND A WARM AIRMASS IN PLACE...EXPECT THE FIRST DAY OF SUMMER
TO BE A WARM ONE ACROSS THE REGION...WITH AFTERNOON HIGH
TEMPERATURES EXPECTED TO EXCEED THURSDAYS WARM READINGS BY 2-5
DEGREES. THIS WILL ALSO RESULT IN A HEIGHTENED FIRE WEATHER
RISK...ESPECIALLY WEST OF HIGHWAY 183...WHERE RELATIVE HUMIDITY
VALUES WILL DROP TO NEAR OR JUST BELOW 30 PERCENT.
BY LATE AFTERNOON...EXPECT TO SEE THE CAP BEGIN TO WEAKEN IN
RESPONSE TO INTENSE SURFACE HEATING...AND WITH SEVERAL THOUSAND
JOULES OF CAPE AND SOME WEAK LOW LEVEL SHEAR...WILL HAVE THE
POTENTIAL FOR SOME STRONG TO MARGINALLY SEVERE THUNDERSTORMS TO
DEVELOP...ESPECIALLY IN PROXIMITY TO THE SURFACE FRONT. IF
CONVECTION IS ABLE TO INITIATE...EXPECT AT 50-60KT LOW LEVEL JET
TO HELP CONTINUE THIS SHOWER AND THUNDERSTORM ACTIVITY INTO THE
EVENING AND OVERNIGHT HOURS...WITH AREAS GENERALLY NORTH OF
INTERSTATE 80 BEING THE MOST FAVORED FOR THESE MARGINALLY SEVERE
STORMS.
.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 400 AM CDT FRI JUN 21 2013
ALOFT: SOME SEMBLANCE OF A REX BLOCK WILL REMAIN OVER WRN N AMERICA
WITH A GRADUAL RETROGRESSION BACK OVER AK AND THE NE PAC NEXT WEEK
AS A MASSIVE HOT SUBTROPICAL HIGH DEVELOPS OVER THE WRN USA. IN THE
MEANTIME...SW FLOW ALOFT WILL PREVAIL OVER THE PLAINS THRU MON. THE
CLOSED LOW CURRENTLY OVER THE PAC NW WILL GET BOOTED INTO THE
DAKOTAS SUN AS THE NEXT CLOSED LOW MOVES INTO THE PAC NW AND OPENS
UP. THIS TROF WILL SKIRT JUST NW OF THE FCST AREA MON. HGTS THEN
RISE WED-THU TRANSITIONING TO ZONAL AS A TROF ROUNDS THE TOP OF THE
BUILDING RIDGE. AS THIS TROF EMERGES INTO THE UPR MIDWEST THU...FLOW
WILL TURN NW HERE ON THE PLAINS INDICATING THE PASSAGE OF A COOL
FRONT. GLOBAL MODELS AND ENSEMBLES ARE IN EXCELLENT AGREEMENT WITH
THIS SCENARIO.
SFC: THE POLAR FRONT THAT IS QUASI-STATIONARY JUST NW OF THE FCST
AREA /FROM CO INTO THE NRN PLAINS/ WILL REMAIN STATIONARY THRU 12Z
MON. A POTENT VORT MAX WILL DUMB-BELL AROUND THE PAC NW LOW SAT AND
LIFT INTO THE NRN PLAINS SAT NGT. THIS COULD FORCE THE FRONT TO SAG
INTO S-CNTRL NEB. THIS FRONT WILL LIFT N AS A WARM FRONT MON OR MON
NGT AND WE WILL REMAIN IN THE WARM SECTOR UNTIL A WEAK COOL FRONT
PASSES THRU WED. A STRONGER COOL FRONT MAY THREATEN TO MOVE THRU FRI
AS THE ERN USA TROF AMPLIFIES. THIS IS LESS CERTAIN THO AND WILL
DEPEND ON HOW FAR W HGT FALLS OCCUR.
FCST CONFIDENCE: OVERALL BELOW AVERAGE DUE TO INHERENT UNCERTAINTY
ASSOCIATED WITH TSTMS AND THEIR ASSOCIATED EFFECTS IN THE MODELS.
THE DAILY DETAILS...
SAT: SUNNY HOT AND BREEZY WITH A CONSIDERABLE CAP. DID LEAVE A SLGT
CHANCE POP W OF HWY 183 AFTER 5 PM JUST IN CASE SOMETHING WANDERS IN
FROM THE HIGH PLAINS...BUT BELIEVE THIS IS HIGHLY UNLIKELY.
SAT NGT: THE SHRTWV TROF WILL PROBABLY BE TOO FAR NW TO ERODE THE
CAP...BUT DID MAINTAIN CONTINUITY WITH THE PREVIOUS FCST WITH 15-20
POPS N OF I-80. ODDS FAVOR DRY THO.
SUN: SUNNY AND BREEZY BUT PROBABLY 2-5F BELOW SAT AFTN TEMPS.
MULTIPLE MODELS ERODE THE CAP AFTER 00Z AND THIS IS THE BEST QPF
SIGNAL THE MODELS HAVE HAD IN DAYS. THIS LOOKS POSSIBLE. THE
PRESENCE OF THE FRONT COULD DO IT. BOTH GFS AND NAM VERTICAL CROSS
SECTIONS SHOW THE ASCENDING BRANCH OF THE FGEN CIRCULATION PROVIDING
LOW-LVL LIFT/COOLING. IF WE DONT GET SOME WIDESPREAD MEANINGFUL QPF
OUT OF THIS POTENTIAL IT IS LIKELY WE WILL REMAIN DRY FOR THE
FORESEEABLE FUTURE /IE THRU AT LEAST NEXT THU/.
SEVERE: MLCAPE IS FCST AS HIGH AS 3800 J/KG WITH 25-30 KTS OF DEEP
LAYER SHEAR. TOO EARLY TO TRY AND DETERMINE TSTM CHARACTER BUT WINDS
ALOFT WILL BE PARALLEL TO THE FRONT. SO MULTICELLS WILL BE FAVORED.
MON: SUNNY HOT...BREEZY AND DRY. THE FRONT FCST TO LIFT N AND STRONG
SW WINDS WILL REPLACE THE ERODED CAP.
TUE: THE HOTTEST DAY OF THE CURRENT FCST. SOME RELIABLE TEMP
GUIDANCE IS SUGGESTING 100+ COULD BE FAIRLY WIDESPREAD...INCLUDING
FOR THE TRI-CITIES. ENVISION OUR CURRENT FCST WILL BE GOING HIGHER
BY ROUGHLY 5F.
WED-THU: BACK TO THE 90S. NOT AS HOT BUT STILL MAINTAINING A DRY
FCST.
&&
.AVIATION...(FOR THE 12Z KGRI TAF THROUGH 12Z SATURDAY MORNING)
ISSUED AT 520 AM CDT FRI JUN 21 2013
PREVAILING VFR CONDITIONS ARE EXPECTED AT KGRI FOR THE NEXT 24
HOURS. EXPECT GUSTY SOUTHERLY WINDS TO BE THE RULE AT THE TERMINAL
THROUGH THE AFTERNOON HOURS...WITH GUSTS APPROACHING 30 KTS AT
TIMES. OTHERWISE...MID LEVEL CLOUDS ACROSS THE REGION THIS MORNING
ARE EXPECTED TO CLEAR BY LATE AFTERNOON...WITH A CHANCE OF
THUNDERSTORMS RETURNING AFT ABOUT 22/02Z.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
SHORT TERM...SAR
LONG TERM...HALBLAUB
AVIATION...SAR
Hazardous weather outlook, Jun 21, 4:00 AM CST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
500 AM CDT FRI JUN 21 2013
KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
221200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
500 AM CDT FRI JUN 21 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.
.DAY ONE...TODAY AND TONIGHT.
THERE WILL BE A CHANCE FOR THUNDERSTORMS ACROSS PORTIONS OF SOUTH
CENTRAL NEBRASKA NORTH OF HIGHWAY 6 THIS EVENING AND OVERNIGHT.
WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...A FEW STRONG
TO MARGINALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH QUARTER
SIZED HAIL AND 60 MPH WIND GUSTS...PRIMARILY NORTH OF INTERSTATE
80.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE IS A SLIGHT CHANCE FOR A THUNDERSTORM OR TWO AFTER 5 PM
SATURDAY...MAINLY WEST OF HIGHWAY 183 AND NORTH OF INTERSTATE 80. IF
STORMS DEVELOP...THEY COULD TURN SEVERE WITH HAIL TO THE SIZE OF
QUARTERS AND WINDS TO 60 MPH.
LATE SUNDAY AFTERNOON AND NIGHT THERE IS A BETTER CHANCE OF
THUNDERSTORMS...ESPECIALLY EAST OF A LINE FROM GREELEY NEBRASKA TO
KEARNEY TO BEAVER CITY NEBRASKA. SEVERE STORMS WILL BE POSSIBLE WITH
HAIL TO THE SIZE OF GOLF BALLS AND DAMAGING WINDS AS HIGH AS 70 MPH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND
EVENING...PRIMARILY FOR AREAS NORTH OF INTERSTATE 80.
&&
MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
ROSSI/HALBLAUB
In the hours before
Special weather statement, Jun 21, 1:14 AM CST, 5 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
214 AM CDT FRI JUN 21 2013
KSZ005-NEZ082-083-210900-
PHILLIPS-FURNAS-HARLAN-
INCLUDING THE CITIES OF...PHILLIPSBURG...BEAVER CITY...ALMA
214 AM CDT FRI JUN 21 2013
STRONG WINDS POSSIBLE FROM HEAT BURST OVER NORTON COUNTY
AT 210 AM CDT...STRONG WINDS AND A RAPID BUT BRIEF WARMING SPIKE
IN TEMPERATURES OCCURRED NEAR ALMENA IN NORTON COUNTY. THIS RARE
WEATHER PHENOMENON CALLED A HEAT BURST WILL CONTINUE TO BE
POSSIBLE OVER PHILLIPS...FURNAS...AND HARLAN COUNTIES THROUGH 4 AM
CDT.
HEAT BURSTS ARE CAUSED BY DECAYING THUNDERSTORMS AND ONLY
DEVELOP IN AN EXTREMELY UNIQUE ENVIRONMENT. THE RARE SETUP
FOR A HEAT BURST IS DRY AIR DIRECTLY BENEATH A WEAKENING ELEVATED
THUNDERSTORM. WHEN A THUNDERSTORM IS WEAKENING AIR WITHIN THE
THUNDERSTORM BEGINS TO SINK. IF THIS SINKING AIR IS VERY DRY
AND HIGH ENOUGH IT WILL BEGIN TO ACCELERATE TOWARD THE GROUND
SINCE IT IS MORE DENSE. ANY REMAINING PRECIPITATION WILL FALL
THROUGH THIS DRY AIR AND QUICKLY EVAPORATE. AS THE AIR CONTINUES
DOWNWARD...IT WARMS RAPIDLY DUE TO COMPRESSION.
ROSSI
Special weather statement, Jun 21, 1:41 AM CST, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
241 AM CDT FRI JUN 21 2013
KSZ017-210830-
ROOKS KS-
241 AM CDT FRI JUN 21 2013
...SIGNIFICANT WEATHER ADVISORY FOR ROOKS COUNTY UNTIL 330 AM CDT...
AT 240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WEBSTER STATE PARK...OR 22 MILES EAST OF
HILL CITY...MOVING NORTH AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
WEBSTER STATE PARK...
STOCKTON...
LAT...LON 3920 9950 3931 9958 3940 9961 3956 9960
3956 9914 3920 9930
TIME...MOT...LOC 0741Z 202DEG 18KT 3937 9943
ROSSISpecial weather statement, Jun 21, 2:09 AM CST, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
309 AM CDT FRI JUN 21 2013
KSZ005-017-210845-
PHILLIPS KS-ROOKS KS-
309 AM CDT FRI JUN 21 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PHILLIPS AND
NORTHEASTERN ROOKS COUNTIES UNTIL 345 AM CDT...
AT 307 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STOCKTON...OR 18 MILES SOUTH OF
PHILLIPSBURG...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
PHILLIPSBURG...
GLADE...
KIRWIN...
AGRA...
LAT...LON 3949 9947 3978 9938 3977 9907 3956 9906
3937 9930
TIME...MOT...LOC 0810Z 221DEG 17KT 3950 9930
ROSSISpecial weather statement, Jun 21, 2:49 AM CST, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
349 AM CDT FRI JUN 21 2013
NEZ073-074-084-211000-
PHELPS-KEARNEY-FRANKLIN-
INCLUDING THE CITIES OF...HOLDREGE...MINDEN...FRANKLIN
349 AM CDT FRI JUN 21 2013
STRONG WINDS POSSIBLE FROM HEAT BURST OVER PHELPS COUNTY
AT 335 AM...STRONG WINDS AND A RAPID BUT BRIEF WARMING SPIKE IN
TEMPERATURES OCCURRED NEAR HOLDREDE NEBRASKA IN PHELPS
COUNTY...WITH THE AIR TEMPERATURE SPIKING TO 96 DEGREES. THIS
RARE WEATHER PHENOMENON CALLED A HEAT BURST WILL CONTINUE TO BE
POSSIBLE OVER PHELPS...KEARNEY...AND FRANKLIN COUNTIES THROUGH 5
AM.
HEAT BURSTS ARE CAUSED BY DECAYING THUNDERSTORMS AND ONLY
DEVELOP IN AN EXTREMELY UNIQUE ENVIRONMENT. THE RARE SETUP
FOR A HEAT BURST IS DRY AIR DIRECTLY BENEATH A WEAKENING ELEVATED
THUNDERSTORM. WHEN A THUNDERSTORM IS WEAKENING AIR WITHIN THE
THUNDERSTORM BEGINS TO SINK. IF THIS SINKING AIR IS VERY DRY
AND HIGH ENOUGH IT WILL BEGIN TO ACCELERATE TOWARD THE GROUND
SINCE IT IS MORE DENSE. ANY REMAINING PRECIPITATION WILL FALL
THROUGH THIS DRY AIR AND QUICKLY EVAPORATE. AS THE AIR CONTINUES
DOWNWARD...IT WARMS RAPIDLY DUE TO COMPRESSION.
Special weather statement, Jun 21, 4:17 AM CST, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
517 AM CDT FRI JUN 21 2013
NEZ075-076-085-086-211215-
ADAMS-CLAY-WEBSTER-NUCKOLLS-
INCLUDING THE CITIES OF...HASTINGS...CLAY CENTER...RED CLOUD...
SUPERIOR...NELSON
517 AM CDT FRI JUN 21 2013
STRONG WINDS POSSIBLE FROM HEAT BURST OVER WEBSTER COUNTY
AT 504 AM...STRONG WINDS AND A RAPID BUT BRIEF WARMING SPIKE IN
TEMPERATURES OCCURRED NEAR CAMPBELL NEBRASKA IN WEBSTER
COUNTY...WHERE THE AIR TEMPERATURE SPIKED TO 93 DEGREES. THIS
RARE WEATHER PHENOMENON CALLED A HEAT BURST WILL CONTINUE TO BE
POSSIBLE OVER ADAMS...CLAY...WEBSTER...AND NUCKOLLS COUNTIES
THROUGH 7 AM.
HEAT BURSTS ARE CAUSED BY DECAYING THUNDERSTORMS AND ONLY
DEVELOP IN AN EXTREMELY UNIQUE ENVIRONMENT. THE RARE SETUP
FOR A HEAT BURST IS DRY AIR DIRECTLY BENEATH A WEAKENING ELEVATED
THUNDERSTORM. WHEN A THUNDERSTORM IS WEAKENING AIR WITHIN THE
THUNDERSTORM BEGINS TO SINK. IF THIS SINKING AIR IS VERY DRY
AND HIGH ENOUGH IT WILL BEGIN TO ACCELERATE TOWARD THE GROUND
SINCE IT IS MORE DENSE. ANY REMAINING PRECIPITATION WILL FALL
THROUGH THIS DRY AIR AND QUICKLY EVAPORATE. AS THE AIR CONTINUES
DOWNWARD...IT WARMS RAPIDLY DUE TO COMPRESSION.
ROSSI
Heavy Rain, Nance
- When
- June 21, 7:10 AM CST to June 22, 7:10 AM CST
- Where
- Nance County, 7.5 mi WNW of Genoa
- Reported by
- Public
- Coordinates
- 41.492, -97.864
This is a 24 hour rain total ending at 810 am CDT. A rain total of 3.60 inches fell 7.5 miles west-northwest of Genoa. Two periods of rain occurred. The first was roughly 1 am to 230 am CDT, and the second occurred between 4 am and 8 am CDT. This report was from the Nebraska Rainfall Assessment and Information Network.
Thunderstorm Wind, Dawson
- When
- June 21, 8:50 PM CST
- Where
- Dawson County, 3.65 mi W of Gothenburg
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 40.930, -100.220
A 60 mph wind gust was measured on the Dawson County and Lincoln County line.
Thunderstorm Wind, Dawson
- When
- June 21, 8:50 PM CST
- Where
- Dawson County, 0.52 mi W of Gothenburg
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.930, -100.160
A sustained wind of 45 mph gusting to 60 mph was estimated in Gothenburg.
Thunderstorm Wind, Valley
- When
- June 21, 9:45 PM CST to 9:51 PM CST
- Where
- Valley County, 7.75 mi SW of Elyria to 4 mi W of Ord
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $500,000
- Reported by
- Emergency Manager
- Coordinates
- 41.613, -99.140
A machine shed located 11 miles west and 1 mile north of Ord was destroyed. A number of power poles were knocked down from this area and extended to approximately 4 miles west of Ord. Irrigation pivots were overturned approximately 4 miles west of Ord. The start time was an estimate from radar data.
Thunderstorm Wind, Valley
- When
- June 21, 9:50 PM CST
- Where
- Valley County, (Odx)sharp Fld Ord
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.620, -98.950
This wind gust of 63 mph was measured by the automated system at Evelyn Sharp Airfield (Ord Airport).
Thunderstorm Wind, Valley
- When
- June 21, 10:00 PM CST
- Where
- Valley County, (Odx)sharp Fld Ord
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.620, -98.950
A 63 mph wind gust was recorded by automated equipment at Evelyn Sharp Field (Ord Airport).
Thunderstorm Wind, Valley
- When
- June 21, 10:00 PM CST
- Where
- Valley County, 0.69 mi S of Arcadia
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.420, -99.130
Tree limbs of 4 inch diameter or smaller were reported down in Arcadia.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in South Dakota, June 21, 20131 death · 2 injured · $1.1 million · EF0 · 75 events
- Flash Flooding and Hail in Minnesota, June 21 to 22, 2013$18 million · 1.75 in hail · 86 events
- Flash Flooding and Hail in Wisconsin, June 21 to 22, 2013$11 million · 0.88 in hail · 10 events
- Flash Flooding and Flooding in Iowa, June 21 to 25, 20131 injured · $705,000 · 1 in hail · 13 events
- Tornado and Hail in Nebraska, June 21, 2013$705,000 · EF0 · 18 events
- Flash Flooding and Flooding in Wisconsin, June 21 to 29, 2013$794,000 · 50 kt wind · 15 events
- Tornadoes and Hail in South Dakota, June 21, 2013$265,000 · EF0 · 27 events
- Flash Flooding and Damaging Wind in Wisconsin, June 21 to 22, 2013$412,000 · 52 kt wind · 6 events
- Hail and Damaging Winds in Illinois, June 21, 2013$275,000 · 1 in hail · 6 events
- Hail and Damaging Winds in South Dakota, June 21, 2013$175,000 · 4.25 in hail · 14 events
- Flash Flooding and Hail in Wisconsin, June 21 to 22, 2013$180,000 · 1 in hail · 9 events
- Flash Flood and Hail in Iowa, June 21, 2013$80,000 · 2 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 462469, 460635, 460637, 460651, 460638, 460645, 460648.